Alert archive / Illinois / Frost Advisories in 2011
Frost Advisory 7, NWS Lincoln, IL
NWS Lincoln, IL issued this frost advisory at Oct 29, 2011, 2:48 PM CDT for 16 counties in Illinois. It took effect at Oct 30, 2011, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2011, 2:48 PM CDT (19:48 UTC)
- In effect from
- Oct 30, 2011, 4:00 AM CDT
- Expired
- Oct 30, 2011, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Shelby County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 130 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2270 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
863 WWUS73 KILX 291948 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 248 PM CDT SAT OCT 29 2011 ......FROST LIKELY OVERNIGHT ACROSS EASTERN ILLINOIS... .FAIR SKIES...LIGHTER WINDS AND A DRY AIRMASS TONIGHT WILL SET THE STAGE FOR AREAS OF FROST OVERNIGHT ACROSS EASTERN ILLINOIS FROM I-57 EAST AS TEMPERATURES SETTLE INTO THE MIDDLE 30S. ILZ044>046-054>057-061>063-066>068-071>073-300400- /O.NEW.KILX.FR.Y.0007.111030T0900Z-111030T1300Z/ PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA... LAWRENCEVILLE 248 PM CDT SAT OCT 29 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY. * TEMPERATURE...TEMPERATURES WILL SETTLE INTO THE MIDDLE 30S DURING OVERNIGHT ACROSS EASTERN ILLINOIS FROM I-57 EAST. * IMPACTS...AREAS OF FROST WILL DEVELOP DURING OVERNIGHT AND EARLY SUNDAY MORNING...ESPECIALLY IN RURAL AND SHELTERED AREAS AS WELL AS VALLEYS OVER EASTERN ILLINOIS. PLANTS...CROPS AND VEGETATION SUSCEPTIBLE TO FROST DAMAGE COULD SUFFER IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 07
3 follow-up statements
581 WWUS73 KILX 300209 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 909 PM CDT SAT OCT 29 2011 ......FROST LIKELY OVERNIGHT ACROSS EASTERN ILLINOIS... .FAIR SKIES...LIGHTER WINDS AND A DRY AIRMASS TONIGHT WILL SET THE STAGE FOR AREAS OF FROST OVERNIGHT ACROSS EASTERN ILLINOIS FROM I-57 EAST AS TEMPERATURES SETTLE INTO THE MIDDLE 30S. ILZ044>046-054>057-061>063-066>068-071>073-301000- /O.CON.KILX.FR.Y.0007.111030T0900Z-111030T1300Z/ PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA... LAWRENCEVILLE 909 PM CDT SAT OCT 29 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY. * TEMPERATURE...TEMPERATURES WILL SETTLE INTO THE MIDDLE 30S DURING OVERNIGHT ACROSS EASTERN ILLINOIS FROM I-57 EAST. * IMPACTS...AREAS OF FROST WILL DEVELOP DURING OVERNIGHT AND EARLY SUNDAY MORNING...ESPECIALLY IN RURAL AND SHELTERED AREAS AS WELL AS VALLEYS OVER EASTERN ILLINOIS. PLANTS...CROPS AND VEGETATION SUSCEPTIBLE TO FROST DAMAGE COULD SUFFER IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SHIMON
038 WWUS73 KILX 300838 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 338 AM CDT SUN OCT 30 2011 ...FROST LIKELY ACROSS EASTERN ILLINOIS EARLY THIS MORNING... ILZ044>046-054>057-061>063-066>068-071>073-301300- /O.CON.KILX.FR.Y.0007.111030T0900Z-111030T1300Z/ PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA... LAWRENCEVILLE 338 AM CDT SUN OCT 30 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TEMPERATURE...EARLY MORNING LOW TEMPERATURES WILL SETTLE INTO THE LOWER TO MIDDLE 30S ALONG AND EAST OF I-57. * IMPACTS...FROST WILL DEVELOP...ESPECIALLY IN RURAL AND SHELTERED AREAS...AS WELL AS VALLEYS OVER EASTERN ILLINOIS. PLANTS...CROPS AND VEGETATION SUSCEPTIBLE TO FROST DAMAGE COULD SUFFER IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BARNES
535 WWUS73 KILX 301252 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 752 AM CDT SUN OCT 30 2011 ILZ044>046-054>057-061>063-066>068-071>073-301400- /O.EXP.KILX.FR.Y.0007.000000T0000Z-111030T1300Z/ PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA... LAWRENCEVILLE 752 AM CDT SUN OCT 30 2011 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING. $$ BAK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Oct 29, 12:49 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Oct 29, 12:49 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1249 PM CDT SAT OCT 29 2011 .DISCUSSION... ISSUED 1045 AM CDT SAT OCT 29 2011 UPDATED FORECAST AROUND 9 AM TO WITH THE ENDING OF THE FROST ADVISORY AND FREEZE WARNING. OTHERWISE FORECAST LOOKS ON TRACK TODAY AND NO FURTHER UPDATE PLANNED. PLENTY OF SUNSHINE TODAY WITH NW WINDS OF 5 TO 15 MPH AND GUSTS TO AROUND 20 MPH...HIGHS IN THE MID TO UPPER 50S. ANOTHER FROSTY EARLY MORNING WITH LOWS IN THE UPPER 20S AND LOWER 30S FROM I-72 NORTH AND EVEN A FEW SPOTS IN SE IL AT 32F LIKE EFFINGHAM...ROBINSON AND PARIS. 1029 MB HIGH PRESSURE OVER EASTERN AND SOUTHERN TX AND RIDGING NORTHWARD ACROSS THE MS VALLEY DRIFT EAST ACROSS IL THIS AFTERNOON...GOING EAST OF IL INTO INDIANA THIS EVENING. MEANWHILE UPPER LEVEL TROF THAT HAS BEEN OVER THE GREAT LAKES AND OHIO VALLEY WILL BEGIN TO SHIFT EAST OF IL BY SUNSET WITH WEAK UPPER LEVEL RIDGE INTO IL THIS EVENING. THIS SHOULD PROVIDE FAIR SKIES TO THE REGION WITH FEW CUMULUS CLOUDS APPEARING BY AFTERNOON...ESPECIALLY NEAR THE INDIANA BORDER ALONG WITH SOME THIN CIRRUS CLOUDS. 850 MB TEMPS AROUND 0C TO MODIFY SLOWLY DURING THE AFTERNOON. FOR THE THIRD CONSECUTIVE DAY...HIGHS IN THE MID TO UPPER 50S WITH MILDEST READINGS IN WEST CENTRAL IL. NW WINDS 5 TO 15 MPH WITH GUSTS TO AROUND 20 MPH AS WE MIX UP TO AROUND 750 MB. HUETTL && .AVIATION... ISSUED 1245 PM CDT SAT OCT 29 2011 VFR CONDITIONS SHOULD CONTINUE ACROSS THE CENTRAL IL TERMINAL AIRPORTS THROUGH 18Z/1 PM SUNDAY AND MAIN WEATHER RELATED ISSUE WILL BE THE WINDS LATER TONIGHT INTO SUNDAY. SCATTERED THIN CIRRUS CLOUDS THIS AFTERNOON WITH FEW CUMULUS CLOUDS WITH BASES 6-8K FT POSSIBLE AT CMI BUT MORE LIKELY FURTHER EAST ALONG THE INDIANA BORDER THIS AFTERNOON. BROKEN HIGH CLOUDS 15-25K FT TO SPREAD EAST ACROSS IL THIS EVENING AND CONTINUE THROUGH SUNDAY MORNING. W/NW WINDS 8-14 KTS WITH GUSTS NEAR 20 KTS THIS AFTERNOON TO BECOME SE AROUND 6 OR 7 KTS BY SUNSET AS HIGH PRESSURE RIDGE OVER THE MS VALLEY DRIFTS EAST ACROSS IL THIS AFTERNOON AND INTO INDIANA THIS EVENING. CONTINUED LLWS AFTER 08Z-09Z UNTIL 14Z SUNDAY WITH 2K FT WINDS SW AT 35 TO 40 KTS AT ALL CENTRAL IL AIRPORTS EXCEPT CMI WHERE 2K FT WINDS CLOSER TO 30 KTS DURING THIS TIME WINDOW. EXPECT BREEZY S/SW WINDS TO INCREASE TO 15-20 KTS WITH GUSTS OF 25-30 KTS AFTER 14Z/9 AM SUNDAY. 1001 MB LOW PRESSURE OVER SOUTHERN SASKETCHEWAN WILL WEAKEN TO 1008 MB AS IT MOVES SE INTO THE UPPER MS VALLEY BY 18Z/SUNDAY WITH ITS COLD FRONT MOVING TOWARD IL/IA BORDER. VERY TIGHT PRESSURE GRADIENT SHIFTING SE INTO IL SUNDAY MORNING TO INCREASE SURFACE S/SW WINDS. SHOWERS WITH COLD FRONT COULD APPROACH PIA OVER IL RIVER VALLEY AROUND 18Z/1 PM SUNDAY. HUETTL && .PREV DISCUSSION... ISSUED 240 AM CDT SAT OCT 29 2011 PROGRESSIVE UPPER AIR PATTERN IN PLACE ACROSS NORTH AMERICA WILL BRING A SERIES OF DISTURBANCES THROUGH THE MIDWEST OVER THE NEXT WEEK. THIS WILL RESULT IN PERIODIC RAIN CHANCES...WITH THE BEST CHANCE ARRIVING DURING THE WEDNESDAY NIGHT/THURSDAY TIME FRAME. SHORT TERM...TODAY THROUGH MONDAY FIRST IN A SERIES OF MID-LEVEL SHORT-WAVES WILL SWING THROUGH THE AREA EARLY THIS MORNING...TAKING THE CLOUDS AND SPRINKLES INTO INDIANA BY 12Z. SYNOPTIC SUBSIDENCE IN THE WAKE OF THIS FEATURE WILL PROVIDE SUNNY SKIES AND DRY CONDITIONS ACROSS CENTRAL ILLINOIS TODAY. HIGH TEMPERATURES WILL BE A COUPLE OF DEGREES WARMER THAN YESTERDAY...WITH READINGS GENERALLY IN THE MIDDLE TO UPPER 50S. WEAK SURFACE RIDGE WILL PUSH OFF TO THE EAST TONIGHT...AS NEXT SHORT-WAVE QUICKLY APPROACHES FROM THE NORTHWEST. WINDS WILL INITIALLY BE LIGHT/VARIABLE DURING THE EVENING...BUT WILL INCREASE TO AROUND 10MPH AFTER MIDNIGHT DUE TO A TIGHTENING PRESSURE GRADIENT. GIVEN THE STRENGTHENING SOUTHERLY FLOW AND AN INCREASE IN HIGH CLOUDS AFTER MIDNIGHT...DO NOT THINK FROST DEVELOPMENT IS LIKELY...DESPITE LOW TEMPS IN THE MIDDLE TO UPPER 30S. MODELS ALL IN GOOD AGREEMENT CONCERNING NEXT SHORT-WAVE...INDICATING A STRONGER SYSTEM THAN THE ONE CURRENTLY MOVING THROUGH THE AREA. THE WAVE IS EXPECTED TO AMPLIFY AS IT CROSSES THE ROCKIES LATER TODAY...REACHING THE MIDWEST BY SUNDAY MORNING. NAM FORECAST SOUNDINGS SHOW A 10000FT MOIST LAYER ABOVE 800MB...WITH A VERY DRY SUB-CLOUD LAYER. THIS SUGGESTS THE POTENTIAL FOR EVAPORATIVE COOLING AND DOWNWARD MOMENTUM TRANSFER WITH ANY SHOWERS THAT DEVELOP. GIVEN 50 TO 60MPH WINDS AT CLOUD LEVEL...THINK GUSTS MAY REACH 35MPH AT TIMES. DUE TO THE DRY SURFACE-BASED LAYER...RAINFALL WILL LIKELY REMAIN QUITE LIGHT...WITH THE BEST CHANCES FOR MEASURABLE PRECIP ACROSS THE NORTH IN CLOSER PROXIMITY TO THE MID-LEVEL WAVE. AS SUCH...HAVE HIT POPS HARDEST NORTH OF THE PEORIA AREA...GRADUALLY TAPERING DOWN TO 30S FURTHER SOUTH. AFTER A FEW LINGERING SHOWERS SUNDAY NIGHT...SKIES WILL CLEAR IN THE WAKE OF THE WAVE ON MONDAY. LONG TERM...TUESDAY THROUGH FRIDAY MAIN WEATHER STORY IN THE EXTENDED IS A SIGNIFICANT UPPER WAVE EXPECTED TO CROSS THE COUNTRY AND ARRIVE IN THE MIDWEST BY THE MIDDLE OF THE WEEK. GFS/ECMWF ARE SIMILAR WITH THEIR TIMING...WITH MAJOR DIFFERENCES ARISING CONCERNING SURFACE FEATURES AND QPF. GIVEN HIGHER AMPLITUDE OF THIS FEATURE...WILL TREND TOWARD A SLOWER ARRIVAL OF PRECIP ACROSS CENTRAL ILLINOIS...MAINLY FOCUSED WEDNESDAY NIGHT INTO THURSDAY. AFTER THAT...A RETURN TO DRY WEATHER IS ON TAP FOR FRIDAY AS NEXT DEVELOPING SYSTEM ACROSS THE WESTERN CONUS BEGINS TO BUILD A RIDGE DOWNSTREAM ACROSS THE GREAT LAKES/MIDWEST. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 29, 10:46 AM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1046 AM CDT SAT OCT 29 2011 ILZ027>031-036>038-040>057-061>063-066>068-071>073-301100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 1046 AM CDT SAT OCT 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 07
Nearby
Frost Advisories in Illinois, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.